[Skip to Content]
[Skip to Content Landing]
Article
September 6, 1941

PEMPHIGUS FOLIACEUS-LIKE ERUPTION FOLLOWING USE OF SULFANILAMIDE AND SULFAPYRIDINE

Author Affiliations

Chicago
From the Dermatologic Service of the Michael Reese Hospital.

JAMA. 1941;117(10):850-852. doi:10.1001/jama.1941.72820360001010
Abstract

The increasing use of sulfanilamide, sulfapyridine and related compounds by physicians and their description in the lay press with subsequent indiscriminate, uncontrolled use by the public emphasize the important need for the medical profession to be on the lookout for toxic manifestations occurring as a result of the use of these preparations by both the physician and the public. While it is intended that the public be impressed with the fear of toxic reactions in order to avoid the baneful sequelae which might result from the indiscriminate use of the sulfonamides, on the other hand a thorough knowledge of what reactions to expect and the recognition of them will help dispel the fear of toxic effects on the part of the physician, thus giving him a feeling of greater security in the use of these valuable new chemotherapeutic agents. The physician's knowledge of the reactions and his early recognition of

First Page Preview View Large
First page PDF preview
First page PDF preview
×